I have been taking the same strength of xanax for about 4 years. I take 2mg per day...1mg in the morning and 1mg in the evening. Not sure what's happening lately, but this level is causing me to be more sleepy/drowsy. I've heard of the medicine become LESS effective and your body requiring MORE because it builds up a tolerance, but I've never heard of your body changing and requiring LESS. I have cut my dose in half and it's working better.
WHAT IN THE WORLD IS GOING ON???? I do intend to discuss this with my dr on my next appt. But that's not until November, so just thought I'd try to get some answers now.
I haven't heard of that in particular. The only thing I can think is peoples' body chemistry is changing all the time, minute by minute. It's possible that your body's gone through a change and it's just reacting to the medication differently. I'm not a doctor though, so don't quote me or anything, but it's definitely a possibility.
My first thought is are you taking any other meds? Second...are you getting your period? Sometimes these things can affect your body and the tolerance f your meds. I dont know how long this has been happening but if it has not been long i would assume its something like that. Also, grapefruit juice can intensify the effects of benzos...are you drinking any?
Thanks for the comments. Actually I had a partial hysterectomy (no periods), but I still have my ovaries and I have NOT experienced menopausal symptoms yet. As for other meds, the only thing I take is sinus med occasionally (antihistimines), but i've been taking OTC sinus meds for many years...longer than i've taken the xanax. The xanax started affecting me wierd in the past few months. The sinus meds never have cause side effects. And I don't drink grapefruit juice at all. But thanks for the thoughts. With that info, does that help you come up with any other possible answers?
I've just went ahead and cut the xanax back to .5mg in the am and .5mg in the pm, and it's working ok. So if all else fails, i'll wait and see what my dr says at my next appt. Cutting back the doses hasn't caused me to feel jittery, anxious or anything. So i'm totally at a lost.
I was experiencing EXTREME anxiety at work because of the boss from hell. He was fired recently and work is a lot better now. So maybe that has helped my body to calm down more and require less sedation from the xanax....possibly? I cant come up with any other answers. I always thought cutting back would cause withdrawal symptoms but I haven't had any yet.
Last edited by ms_mod; 09-15-2007 at 07:13 AM.
Reason: Removed unnecessary quote. Ms_Mod
Maybe thats just it.. You were probably so stressed out and in anxiety mode your body need more of the meds to calm you down...but now that you are under less stress your body needs less. I dont know about you but when I am anxious my body needs to keep moving and i have more energy because i am so stressed so maybe thats just it. lol.